# SDR 2022FA0000504

- Difficulty date: July 19, 2022
- Submitted: September 14, 2022
- Operation: General aviation
- Aircraft: N114BD
- Make and model: Amd FALCON7X
- Aircraft serial: 42
- System (JASC): 3442 · Weather Radar System
- Part: Receiver
- Part number: 7021450801
- Part serial: 07037316
- Condition: Unreliable
- Location: Zone 100
- Stage of operation: IN
- How discovered: O
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

WEATHER RADAR DOES NOT WORK PROPERLY WE HAVE REMOVED AND REPLACED RTU 4X GETTING OUR ORIGINAL BACK MINUS MOD S. OUR ORIGINAL UNIT FAILED. PRIOR TO OPERATION IT WAS WORKING FINE. THE AIRCRAFT WAS PAINTED IN JANUARY 2019 AT DASSAULT FACTORY PAINT SHOP MERIGNAC FRANCE WITH METTALIC PAINT. OVER SEVERAL MONTHS TROUBLESHOOTING HAS BEEN PERFORMED. THURSDAY JULY 14 2022 THE AIRCRAFT WAS BOUGHT TO DASSAULT LITTLE ROCK ARKANSAS. THEY MEASURED THE PAINT THICKNESS OF THE RADOME. IT WAS MORE THAN DOUBLE THE ALLOWABLE AMOUNT OF THICKNESS. DASSAULT ALSO INFORMED US THAT METALLIC PAINT IS FORBIDDEN ON THE RADOME THOUGH THERE IS NOTHING IN THE AIRCRAFT MANUALS STATING SUCH.  WHEN ASKED FOR THE DOCUMENT THEY STATED IT WAS AN INTERNAL. WE PROCEEDED TO INSTALL A RENTAL RADOME. WE PERFORMED A TEST FLIGHT. PILOTS REPORTED THAT THE RADAR DID PAINT WEATHER BUT WAS NOT DISPLAYED PROPERLY. THEIR STATEMENT WAS ITS WORKING "70 PERCENT IT’S NOT DOING WHAT IT IS DESIGNED TO DO" THE AIRCRAFT WAS RELEASED FOR FLIGHT. PILOTS STATED TO DASSAULT AND HONEYWELL THAT THEY WOULD ONLY FLY DAYLIGHT TRIPS STILL UNTIL THEY SEE HOW THE RADAR WORKS. THE NEXT FLIGHT THE RADAR WAS STILL NOT WORKING PROPERLY. THE NEXT FLIGHT AFTER THAT IT WAS NOT PAINTING WEATHER AT ALL IN OUR OPINION THE RADAR HAS A MAJOR FAILURE CONDITION AND A MINOR FAILURE CONDITION PER AC 20-182A AIRWORTHINESS APPROVAL FOR AIRCRAFT WEATHER RADAR SYSTEMS AND TSO-C63D AIRBORNE WEATHER EQUIPMENT.   NOTE: THIS COULD BE AIRFRAME INTEGRATION ISSUE AS WELL.  WHEN THE MOD SOFTWARE S WAS INSTALLED HONEYWELL PUT OUT A SIL NAVIGATION - PRIMUS 880 WEATHER RADAR ACT (ALTITUDE COMPENSATED TILT) FUNCTION - RECOMMENDED DISCONTINUATION OF USE OR USE WITH CAUTION ON THE UNIT WE HAVE INSTALLED NOW WE DO NOT HAVE MOD S SOFTWARE.
